MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEMMED TIBIAL COMPONENT PRECOAT SIZE 6; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. STEMMED TIBIAL COMPONENT PRECOAT SIZE 6; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism (1829)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Associated products : item#:42500607002; femur cemented posterior stabilized ; lot#:64492536.Item#:00596204210; articular surface; lot#:63778489.Item#:42540000038; all poly patella cemented 38 mm diameter; lot#:64621052.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is still implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827 - 2020 - 00219.0001822565 - 2020 - 03190.0002648920 - 2020 - 00403.
 
Event or Problem Description
It was reported that patient underwent right unilateral knee arthroplasty approximately 2 months ago.Subsequently, the patient began experiencing calf pain and swelling.The patient was seen one week post-op for ultrasound which identified a dvt.Patient prescribed xarelto.Outcome pending.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.Deep vein thrombosis, or dvt, occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operative for a period of time to prevent the development of dvt/blood clot.Even with the administration of preventive medication, dvt/blood clots can still develop.As the complaint indicated a post-operative complication developed and it can be implied medical intervention was required to treat the complication, therefore our complaint category, medical: procedure related would be appropriate.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STEMMED TIBIAL COMPONENT PRECOAT SIZE 6
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10513243
Report Number0001822565-2020-03191
Device Sequence Number3558630
Product Code JWH
UDI-Device Identifier00889024217614
UDI-Public(01)00889024217614
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598004702
Device Lot NumberJ6767119
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer12/31/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight100